Duality, projectivity, and unification in Łukasiewicz logic and MV-algebras

Annals of Pure and Applied Logic 164 (3):192-210 (2013)
  Copy   BIBTEX

Abstract

We prove that the unification type of Łukasiewicz logic and of its equivalent algebraic semantics, the variety of MV-algebras, is nullary. The proof rests upon Ghilardiʼs algebraic characterisation of unification types in terms of projective objects, recent progress by Cabrer and Mundici in the investigation of projective MV-algebras, the categorical duality between finitely presented MV-algebras and rational polyhedra, and, finally, a homotopy-theoretic argument that exploits lifts of continuous maps to the universal covering space of the circle. We discuss the background to such diverse tools. In particular, we offer a detailed proof of the duality theorem for finitely presented MV-algebras and rational polyhedra—a fundamental result that, albeit known to specialists, seems to appear in print here for the first time

Links

PhilArchive



    Upload a copy of this work     Papers currently archived: 76,419

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

Analytics

Added to PP
2013-12-12

Downloads
77 (#159,450)

6 months
1 (#452,962)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

Fuzzy logic.Petr Hajek - 2008 - Stanford Encyclopedia of Philosophy.

Add more citations